Advertisement

Reactions Weekly

, Volume 1780, Issue 1, pp 230–230 | Cite as

Methadone

Opioid use disorder: case report
Case report
  • 69 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

An adult woman [exact age at reaction onset not stated] developed opioid use disorder during treatment with methadone for lumbosacral radiculopathy.

An obese woman, who had arthritis, diabetes, sleep apnoea and anxiety, presented at the age of 62 years with lower back pain for more than 10 years. She had undergone two total knee replacement surgeries. Prior to current presentation, she had received various medications including oxycodone and fentanyl patch for her pain. More than 6 years prior to current presentation, she had started receiving methadone [route and initial dosage not stated]. Later, due to unsatisfactory pain control, the dosage of methadone was increased to 120 mg/day. However, the intractable pain continued and additionally she developed intolerable drowsiness.

Reference

  1. Zhou K, et al. Tapering off long-term methadone: A case study. Journal of Opioid Management 15: 345-348, No. 4, Jul-Aug 2019. Available from: URL: http://doi.org/10.5055/jom.2019.0520 - USA

Copyright information

© Springer International Publishing AG 2019

Personalised recommendations